Alert archive / Minnesota / Winter Weather Advisories in 2012

Winter Weather Advisory 1, NWS Twin Cities, MN

January 19, 201210 counties in Minnesota

NWS Twin Cities, MN issued this winter weather advisory at Jan 19, 2012, 3:53 AM CST for 10 counties in Minnesota. It took effect at Jan 20, 2012, 3:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2012, 3:53 AM CST (09:53 UTC)
In effect from
Jan 20, 2012, 3:00 AM CST
Expired
Jan 20, 2012, 2:10 PM CST
In force
11 hr
Issued by
NWS Twin Cities, MN

Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Martin County, MN, Nicollet County, MN, Redwood County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN

The radar

The Minneapolis radar (KMPX), 105 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 9.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WWUS43 KMPX 190953
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
353 AM CST THU JAN 19 2012

...ACCUMULATING SNOWFALL ACROSS FAR SOUTHERN MINNESOTA...

.THE NATIONAL WEATHER SERVICE HAS ISSUED A WINTER WEATHER ADVISORY
FOR FAR SOUTH CENTRAL MINNESOTA FROM 6 AM TO 6 PM FRIDAY. THE AREA
IS MAINLY FOR THE COMMUNITIES OF FAIRMONT...BLUE EARTH AND ALBERT
LEA. A STORM SYSTEM IS EXPECTED TO ORGANIZE LATE TONIGHT ACROSS
NORTHERN ROCKIES...AND RAPIDLY MOVE SOUTHEAST ACROSS THE PLAINS
AND MIDWEST BY FRIDAY AFTERNOON. LIGHT SNOW IS EXPECTED TO DEVELOP
ACROSS FAR SOUTH CENTRAL MINNESOTA AFTER MIDNIGHT...AND INCREASE
IN SNOWFALL RATES DURING THE MORNING...BEFORE TAPERING OFF IN THE
AFTERNOON. SNOWFALL AMOUNTS WILL RANGE FROM THREE TO FIVE
INCHES...WITH THE HEAVIEST ALONG THE IOWA BORDER. 

MNZ091>093-191800-
/O.NEW.KMPX.WW.Y.0001.120120T1200Z-120121T0000Z/
MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...FAIRMONT...BLUE EARTH...ALBERT LEA
353 AM CST THU JAN 19 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR FAR SOUTH CENTRAL MINNESOTA FOR SNOW 
WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY.

* TIMING...LIGHT SNOW WILL BEGIN AFTER MIDNIGHT...WITH HEAVIER
  SNOWFALL BETWEEN 6 AM AND NOON...THEN TAPERING OFF DURING THE
  AFTERNOON. 

* MAIN IMPACT...A PERIOD OF MODERATE SNOWFALL DURING THE
  MORNING...WITH AMOUNTS OF THREE TO FIVE INCHES BY THE LATE
  AFTERNOON.

* OTHER IMPACTS...ROADS WILL BECOME SNOW COVERED AND HAZARDOUS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

JLT
6 follow-up statements
228 
WWUS43 KMPX 191723
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1123 AM CST THU JAN 19 2012

...ACCUMULATING SNOWFALL ACROSS SOUTHERN MINNESOTA FRIDAY...

.THE NATIONAL WEATHER SERVICE HAS ISSUED A WINTER WEATHER
ADVISORY FOR FAR SOUTH CENTRAL MINNESOTA FROM 6 AM TO 6 PM
FRIDAY. THE AREA IS MAINLY FOR THE COMMUNITIES OF FAIRMONT...BLUE
EARTH AND ALBERT LEA. A STORM SYSTEM IS EXPECTED TO ORGANIZE LATE
TONIGHT ACROSS NORTHERN ROCKIES...AND RAPIDLY MOVE SOUTHEAST
ACROSS THE PLAINS AND MIDWEST BY FRIDAY AFTERNOON. LIGHT SNOW IS
EXPECTED TO DEVELOP ACROSS FAR SOUTH CENTRAL MINNESOTA AFTER
MIDNIGHT...AND INCREASE IN SNOWFALL RATES DURING THE MORNING...
BEFORE TAPERING OFF IN THE AFTERNOON. SNOWFALL AMOUNTS WILL RANGE
FROM THREE TO FIVE INCHES...WITH THE HEAVIEST ALONG THE IOWA
BORDER.

MNZ091>093-200130-
/O.CON.KMPX.WW.Y.0001.120120T1200Z-120121T0000Z/
MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...FAIRMONT...BLUE EARTH...ALBERT LEA
1123 AM CST THU JAN 19 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM
CST FRIDAY...

* TIMING...LIGHT SNOW WILL BEGIN AFTER MIDNIGHT...WITH HEAVIER 
  SNOWFALL BETWEEN 6 AM AND NOON...THEN TAPERING OFF DURING THE 
  AFTERNOON. 

* MAIN IMPACT...A PERIOD OF MODERATE SNOWFALL DURING THE 
  MORNING...WITH AMOUNTS OF THREE TO FIVE INCHES BY THE LATE 
  AFTERNOON. 

* OTHER IMPACTS...ROADS WILL BECOME SNOW COVERED AND HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
530 
WWUS43 KMPX 192050
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
250 PM CST THU JAN 19 2012

...ACCUMULATING SNOWFALL ACROSS SOUTHERN MINNESOTA FRIDAY...

.THE NATIONAL WEATHER SERVICE HAS ISSUED A WINTER WEATHER
ADVISORY FOR FAR SOUTH CENTRAL MINNESOTA FROM 3 AM TO 6 PM FRIDAY.
THE AREA IN THE ADVISORY INCLUDES THOSE ALONG AND SOUTH OF A LINE
FROM REDWOOD FALLS TO NEW ULM TO MANKATO TO OWATONNA. A STORM
SYSTEM IS EXPECTED TO ORGANIZE LATE TONIGHT ACROSS NORTHERN
ROCKIES...AND RAPIDLY MOVE SOUTHEAST ACROSS THE PLAINS AND MIDWEST
BY FRIDAY AFTERNOON. LIGHT SNOW IS EXPECTED TO DEVELOP ACROSS FAR
SOUTH CENTRAL MINNESOTA AFTER MIDNIGHT AND INCREASE IN INTENSITY
DURING THE MORNING BEFORE TAPERING OFF IN THE AFTERNOON. SNOWFALL
AMOUNTS WILL RANGE FROM FOUR TO SIX INCHES...WITH THE HEAVIEST
ALONG THE IOWA BORDER.

MNZ073-074-082>085-200600-
/O.EXB.KMPX.WW.Y.0001.120120T0900Z-120121T0000Z/
REDWOOD-BROWN-WATONWAN-BLUE EARTH-WASECA-STEELE-
INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. JAMES...
MANKATO...WASECA...OWATONNA
250 PM CST THU JAN 19 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 AM
TO 6 PM CST FRIDAY.

* TIMING...LIGHT SNOW WILL BEGIN AFTER MIDNIGHT...WITH HEAVIER 
  SNOWFALL BETWEEN 6 AM AND NOON...THEN TAPERING OFF DURING THE 
  AFTERNOON. 

* MAIN IMPACT...A PERIOD OF MODERATE SNOWFALL DURING THE
  MORNING...WITH AMOUNTS OF FOUR TO SIX INCHES BY LATE AFTERNOON.

* OTHER IMPACTS...ROADS WILL BECOME SNOW COVERED AND HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

MNZ091>093-200600-
/O.EXT.KMPX.WW.Y.0001.120120T0900Z-120121T0000Z/
MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...FAIRMONT...BLUE EARTH...ALBERT LEA
250 PM CST THU JAN 19 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 3 AM TO 6 PM CST
FRIDAY...

* TIMING...LIGHT SNOW WILL BEGIN AFTER MIDNIGHT...WITH HEAVIER 
  SNOWFALL BETWEEN 6 AM AND NOON...THEN TAPERING OFF DURING THE 
  AFTERNOON. 

* MAIN IMPACT...A PERIOD OF MODERATE SNOWFALL DURING THE
  MORNING...WITH AMOUNTS OF FOUR TO SIX INCHES BY LATE AFTERNOON.

* OTHER IMPACTS...ROADS WILL BECOME SNOW COVERED AND HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
494 
WWUS43 KMPX 200654
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1254 AM CST FRI JAN 20 2012

...ACCUMULATING SNOWFALL ACROSS SOUTHERN MINNESOTA TODAY...

.THE NATIONAL WEATHER SERVICE HAS ISSUED A WINTER WEATHER
ADVISORY FOR FAR SOUTH CENTRAL MINNESOTA FROM 3 AM TO 6 PM TODAY.
THE AREA IN THE ADVISORY INCLUDES THOSE ALONG AND SOUTH OF A LINE
FROM REDWOOD FALLS TO NEW ULM TO MANKATO TO OWATONNA. LIGHT SNOW
IS EXPECTED TO DEVELOP ACROSS FAR SOUTH CENTRAL MINNESOTA AFTER
MIDNIGHT AND INCREASE IN INTENSITY DURING THE MORNING BEFORE
TAPERING OFF IN THE AFTERNOON. SNOWFALL AMOUNTS WILL RANGE FROM
FOUR TO SIX INCHES... WITH THE HEAVIEST ALONG THE IOWA BORDER.

MNZ073-074-082>085-091>093-201500-
/O.CON.KMPX.WW.Y.0001.120120T0900Z-120121T0000Z/
REDWOOD-BROWN-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. JAMES...
MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
1254 AM CST FRI JAN 20 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...LIGHT SNOW WILL BEGIN EARLY THIS MORNING...WITH
  HEAVIER SNOWFALL BETWEEN 6 AM AND NOON...THEN TAPERING OFF
  DURING THE AFTERNOON.

* MAIN IMPACT...A PERIOD OF MODERATE SNOWFALL DURING THE 
  MORNING...WITH AMOUNTS OF FOUR TO SIX INCHES BY LATE 
  AFTERNOON. 

* OTHER IMPACTS...ROADS WILL BECOME SNOW COVERED AND POTENTIALLY
  HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
157 
WWUS43 KMPX 200946
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
346 AM CST FRI JAN 20 2012

...ACCUMULATING SNOWFALL ACROSS SOUTHERN MINNESOTA TODAY...

.A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR SOUTH CENTRAL
MINNESOTA UNTIL 6 PM TODAY. THE ADVISORY INCLUDES AREAS ALONG AND 
SOUTH OF A LINE FROM REDWOOD FALLS TO ST PETER TO OWATONNA. SNOW
WAS SPREADING ACROSS SOUTHERN MINNESOTA EARLY THIS MORNING AND
WILL INCREASE IN COVERAGE AND INTENSITY. THE HEAVIEST SNOW WILL
FALL DURING THE REMAINDER OF THE MORNING INTO THE EARLY
AFTERNOON...BUT TAPERING OFF FROM WEST TO EAST DURING THE
AFTERNOON. SNOWFALL AMOUNTS WILL RANGE FROM THREE TO SIX
INCHES...WITH THE HEAVIEST ALONG THE IOWA BORDER.

MNZ075-201800-
/O.EXA.KMPX.WW.Y.0001.000000T0000Z-120121T0000Z/
NICOLLET-
INCLUDING THE CITY OF...ST. PETER
346 AM CST FRI JAN 20 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT UNTIL 6 PM
CST THIS EVENING.

* TIMING...LIGHT SNOW BECOMING HEAVIER AT TIMES BETWEEN 8 AM AND
  NOON...THEN TAPERING OFF DURING THE AFTERNOON.

* MAIN IMPACT...A PERIOD OF MODERATE SNOWFALL DURING THE
  MORNING...WITH AMOUNTS OF 3 TO 4 INCHES BY LATE AFTERNOON.

* OTHER IMPACTS...ROADS WILL BECOME SNOW COVERED AND POTENTIALLY 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MNZ073-074-082>085-091>093-201800-
/O.CON.KMPX.WW.Y.0001.000000T0000Z-120121T0000Z/
REDWOOD-BROWN-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-
FREEBORN-
INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. JAMES...
MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA
346 AM CST FRI JAN 20 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...SNOW SPREADING ACROSS THE AREA AND BECOMING HEAVIER AT
  TIMES DURING THE MID MORNING HOURS. EXPECT SNOW TO TAPER OFF
  DURING THE AFTERNOON.

* MAIN IMPACT...A PERIOD OF MODERATE SNOWFALL DURING THE 
  MORNING...WITH AMOUNTS OF FOUR TO SIX INCHES BY LATE 
  AFTERNOON. 

* OTHER IMPACTS...ROADS WILL BECOME SNOW COVERED AND POTENTIALLY 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
593 
WWUS43 KMPX 201708
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1108 AM CST FRI JAN 20 2012

...ACCUMULATING SNOWFALL ACROSS SOUTHERN MINNESOTA TODAY...

.A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR SOUTH CENTRAL
MINNESOTA UNTIL 6 PM THIS EVENING. THE ADVISORY INCLUDES AREAS
ALONG AND SOUTH OF A LINE FROM REDWOOD FALLS TO ST PETER TO
OWATONNA. THREE TO FOUR INCHES OF SNOW HAS ALREADY FALLEN ACROSS
SOUTH CENTRAL MINNESOTA THROUGH LATE MORNING. AN ADDITIONAL INCH
OR SO OF SNOW IS POSSIBLE BEFORE TAPERING OFF AND ENDING BY LATE
AFTERNOON. SNOWFALL TOTALS WILL RANGE FROM THREE TO SIX
INCHES...ACROSS SOUTH CENTRAL MINNESOTA AND AN INCH OR TWO OVER
CENTRAL PART OF THE MINNESOTA INTO WEST CENTRAL WISCONSIN.

MNZ073>075-082>085-091>093-210000-
/O.CON.KMPX.WW.Y.0001.000000T0000Z-120121T0000Z/
REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-
FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER...
ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...
ALBERT LEA
1108 AM CST FRI JAN 20 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...SNOW GRADUALLY ENDING THIS AFTERNOON.

* MAIN IMPACT...SNOWFALL TOTALS OF 3 TO 6 INCHES.

* OTHER IMPACTS...ROADS WILL BE SNOW COVERED AND POTENTIALLY
  HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
934 
WWUS43 KMPX 202010
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
210 PM CST FRI JAN 20 2012


MNZ073>075-082>085-091>093-202115-
/O.CAN.KMPX.WW.Y.0001.000000T0000Z-120121T0000Z/
REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-
FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER...
ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...
ALBERT LEA
210 PM CST FRI JAN 20 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WINTER WEATHER ADVISORY. 

LIGHT SNOW OR FLURRIES WILL END ACROSS THE AREA THROUGH 6 PM.
LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED. 

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Jan 19, 3:51 AM CST, 2 minutes earlier.

Area forecast discussion, Jan 19, 3:51 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
351 AM CST THU JAN 19 2012

.DISCUSSION...

ARCTIC AIR STILL POURING INTO THE AREA AND IT WILL BE HARD TO MAKE
ANY SIG UPWARD TREND TODAY WITH SOUNDING ALREADY MIXED DOWN IN THE
LOWER LAYERS. LOTS OF BARE GROUND AROUND AT LEAST IN THE MN CWA SO
THAT WILL HELP A BIT AS WELL AS FULL SUN IN MOST AREAS. A BIT OF
MID LEVEL WARM ADVECTION THROUGH SOUTH DAKOTA EARLY THIS MORNING
WITH A PATCH OF CLOUDS BRUSHING THE SOUTHWEST AND FAR SOUTH. THE
COLDEST WIND CHILLS CURRENTLY OVER CENTRAL AND WEST CENTRAL MN AND
ARE JUST NOW SINKING INTO SOUTHWEST MN. THE CURRENT WARNING SHOULD
BE GOOD THOUGH THE MORNING.

THE MAIN FORECAST CONCERN CONTINUES TO BE THE SNOW POTENTIAL FOR
LATE TONIGHT AND FRIDAY. THERE HAS BEEN SOME NORTH TO SOUTH VARIATION
IN THE BEST FORCING BUT FAR SOUTHERN MINNESOTA CONTINUES TO BE
CLOSE TO THE FGEN POTENTIAL AND 850-700 THETA E ADVECTION. THE
GFS IS A LITTLE FARTHER NORTH THAN THE 06Z RUN OF THE NAM...BUT
BOTH AREAS ARE NEAR OR JUST SOUTH OF THE MN/IA BORDER. THE SREF
PROBS OF GREATER THAN 4 INCHES HAVE BEEN CLOSE THE LAST 3 RUNS AND
ARE JUST SOUTH OF THE BORDER BUT LEANING MORE TOWARD NORTHEAST
IOWA. THERE WILL BE HIGH SNOW RATIOS AND OUR CURRENT QPF FORECAST
IS SUGGESTING SOME POTENTIAL FOR 4 INCH AMOUNTS. WILL GO AHEAD
WITH AN ADVISORY FOR FRIDAY IN FAR SOUTHERN MN. THE RIGHT ENTRANCE
REGION OF THE JET IS FORECAST TO BE ACROSS NORTHERN IOWA AND FAR
SOUTHERN MN AND THE 200 MB PATTERN ALSO SHOWS A DECENT TEMP
COUPLET OF ABOUT 6 DEGREES ACROSS THIS REGION WHICH IS A BIT
UNUSUAL FOR A WNW FLOW. THERE WILL LIKELY BE A SHARP CUTOFF TO THE
SNOW BUT DONT WANT TO PLACE IN A REAL TIGHT GRADIENT AT THIS POINT
BUT HAVE CUT BACK SOME IN CENTRAL MN.

THE PATTERN LOOKS ACTIVE INTO THE WEEKEND AND EARLY NEXT WEEK WITH
A COUPLE OF SYSTEMS..WITH THE STRONGER ONE ON SUNDAY INTO SUNDAY
EVENING. IT DOES LOOK RELATIVELY MILD AHEAD OF THIS AND THERE MAY
BE SOME PTYPE ISSUES INITIALLY...SOME OF WHICH COULD BE FREEZING
PRECIP. BOTH THE GFS AND ECMWF DO HAVE A SIG VORT PASSING JUST TO
OUR SOUTH WITH IMPLIED HEIGHT FALLS...WHICH SHOULD CHANGE ANY MIX
OVER TO SNOW LATER SUNDAY OR SUNDAY NIGHT. HAVE NOT GONE WITH ANY
MIX AT THIS POINT AND WILL SEE HOW THE TREND EVOLVES. IT DOES LOOK
LIKE SOME DECENT AMOUNTS OF PWAT...WHICH WE HAVEN'T SEEN MUCH OF
RECENTLY.

&&

.AVIATION.../06Z TAF ISSUANCE/

STRONG PUSH OF ARCTIC AIR CONTINUE TO FILTER ACROSS THE TAF SITES
TONIGHT. MUCH DRIER AIR HAD PUSH SOUTH ACROSS MUCH OF THE AREA.
THE AVIATION CONCERN OVERNIGHT...WILL BE MODERATE TO STRONG NORTHWEST
WINDS THROUGH MID MORNING. SURFACE HIGH PRESSURE RIDGE SHOULD
PROVIDE A SKC OR SCATTERED CLOUDS AT OR ABOVE 20K AGL THROUGH MID
DAY THURSDAY. THE NEXT SYSTEM WEATHER OVER THE ROCKIES...WILL BRING
SOME INCREASE MID/HIGH MOISTURE OVER SOUTH CENTRAL MN LATE IN THE
DAY. THE SNOW SHOULD HOLD OFF UNTIL AFTER MIDNIGHT.

KMSP...NO MAJOR AVIATION CONCERNS THROUGH THURSDAY EVENING.
NORTHWEST WINDS 15-25 KNOTS DIMINISHING TO AROUND 10 KTS BY EARLY
THURSDAY AFTERNOON. VFR OR SCATTERED CLOUDS AT OR ABOVE 20 THOUSAND
FEET AGL.  MID CLOUDS ROLLING INTO THE AREA TOMORROW EVENING.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...EXTREME COLD WARNING UNTIL NOON CST TODAY FOR BENTON-BLUE EARTH-
     BROWN-CHIPPEWA-DOUGLAS-FARIBAULT-ISANTI-KANABEC-KANDIYOHI-
     LAC QUI PARLE-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON-
     NICOLLET-POPE-REDWOOD-RENVILLE-SHERBURNE-SIBLEY-STEARNS-
     STEVENS-SWIFT-TODD-WATONWAN-WRIGHT-YELLOW MEDICINE.

     WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM CST FRIDAY FOR
     FARIBAULT-FREEBORN-MARTIN.

WI...NONE.
&&

JPR/JVM
Hazardous weather outlook, Jan 18, 5:55 PM CST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
555 PM CST WED JAN 18 2012

MNZ053-060>063-067>070-074>078-082>085-091>093-WIZ014>016-023>028-
192355-
CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT-
DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
555 PM CST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

VERY COLD ARCTIC AIR WILL POUR INTO THE REGION OVERNIGHT...AND
CREATE WIND CHILL VALUES OF 20 TO 30 BELOW ZERO BY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND CHILL VALUES WILL AVERAGE 20 TO 35 BELOW ZERO THROUGH EARLY
THURSDAY AFTERNOON...BUT THE WINDS WILL DECREASE TO UNDER 10 MILES
AN HOUR BY AFTERNOON.

ACCUMULATING SNOWFALL IS LIKELY ON FRIDAY... ESPECIALLY ACROSS FAR
SOUTHERN MINNESOTA. THE HIGHEST SNOW TOTALS WILL BE DOWN NEAR THE
IOWA AND MINNESOTA BORDER...WHERE UP TO A FEW INCHES OF FLUFFY SNOW
IS POSSIBLE. THE SNOW WILL TAPER TO TRACE AMOUNTS IN CENTRAL
MINNESOTA. THE TWIN CITIES METRO COULD MANAGE AROUND AN INCH OR TWO
OF SNOWFALL BY THE TIME THE SNOW ENDS EARLY FRIDAY
EVENING...ESPECIALLY GIVEN THE LIGHT/FLUFFY NATURE OF THE SNOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ041>045-047>052-054>059-064>066-073-192355-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-REDWOOD-
555 PM CST WED JAN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST
CENTRAL MINNESOTA.

.DAY ONE...TONIGHT

VERY COLD ARCTIC AIR WILL POUR INTO THE REGION OVERNIGHT...AND
CREATE WIND CHILL VALUES OF 25 TO 35 BELOW ZERO BY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND CHILL VALUES WILL AVERAGE 20 TO 30 BELOW ZERO THROUGH NOON
ON THURSDAY.

ACCUMULATING SNOWFALL IS LIKELY ON FRIDAY...ESPECIALLY ACROSS FAR
SOUTHERN MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Winter Weather Advisories in Minnesota, 2012Every winter weather advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.